How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Doctor (other than dermatologist)
Category: Dermatology
Satisfied Customers: 13146
Experience:  Experienced in a wide range of clinical settings including emergency medicine.
11269312
Type Your Dermatology Question Here...
Dr. P. Jyoti is online now

I'm a 53 year old woman and for the past few months I keep

Customer Question

I'm a 53 year old woman and for the past few months I keep waking up with very swollen eyes and dermatitis has developed around my eyes. I think it's improving and then it just flares up again! This last year I have gone gluten free and lactose free which I was doing for stomach issues but I don't know if the eyes are a food intolerance or a reaction to some product I'm using. I feel like my body is becoming super sensitive to everything and it's showing in my eyes which is extremely upsetting when it's your face.
JA: Have you used any medication for the swelling?
Customer: The nurse gave me Eumovate & hydrocortisone which I felt made it worse, plus it gets in my eyes and aggravates them, she also gave me epimax which helps with dryness but not the swelling and it also aggravates my eyes.
JA: Got it. Have you used anything besides hydrocortisone for this?
Customer: I went for sunbeds which I think really helped the dermatitis but wham this morning they're all swollen and red again.
JA: Thank you so much for your time. Finally, is there anything else in your medical history you think the Doctor should know?
Customer: Sorry, I've also been using antihistamines daily
Submitted: 8 days ago.
Category: Dermatology
Expert:  Dr. P. Jyoti replied 8 days ago.

Such puffy eyes can occur due to a number of causes like renal diseases, hypothyroidism, etc.

This is most likely an allergy. It could be due to something that you eat or something that you use around the eye, like moisturisers, etc

Allergy can be due to any factors, and in this season is usually due to pollen, etc.

You should take Tab. Alavert 10 mg (OTC) once daily for at least 10 to 15 days. You should also apply ice on the swelling. Keep your headend elevated. You should also apply an antiallergic eye drop like Ocuhist on your eyes.

However if the swelling persists you should show your doctor for this. Other conditions like kidney funcition and hypothyroidism should be looked into.

Hope I have been able to clarify the situation for you and helped in resolving your query.
If you need more help, please let me know so l can continue to assist you.
Thank you and I wish you the best of health - stay safe!
Dr. P. Jyoti